MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that an incorrect catalog # (dib00u0150-12) was inadvertently entered in the section "d4" of the initial mdr report instead of "dib00u0150"; therefore, the information has been corrected in this supplemental mdr report.The following field was updated accordingly: section d4: additional device information: catalog number: dib00u0150.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: not applicable, as there was no patient contact with the device.Date of event: unknown, not provided, but the best estimate date is on or prior to 07/29/2024.Device evaluation: visual inspection was performed on the suspect product and found the folding carton was observed with damage to the box and the tamper seal was partially damaged.No further evaluation was performed.No tyvek packaging (interior pouch) was received for product evaluation.Based on the received product, the original folding carton was received with the tamper seal partially broken.It cannot be determined if the tyvek packaging was compromised.The complaint issue of "packaging issues" was identified during product evaluation, however, because there were no photos of the shipping box it cannot be determined if there was an issue with the shipping carrier (i.E.Fedex, dhl) or distribution center.Based on additional information in the complaint, there are no photos available; therefore, the source of the issue cannot be determined.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the monofocal intraocular lens (iol) box is damaged and the white seal is slightly broken.There was no patient contact with the device.It is unknown if the outer packaging was sealed, and it is unknown if the sterility of the inner package/inner pouch compromised because of this issue.It was confirmed that the surgery was completed successfully with a backup lens and there was no patient injury.The shipping box is not available as it was disposed of.No further information was reported.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20056301
Report Number3012236936-2024-000235
Device Sequence Number20912399
Product Code HQL
UDI-Device Identifier05050474731653
UDI-Public(01)05050474731653(17)270405
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown